Hail, Broward
- When
- February 28, 1:45 PM EST
- Where
- Broward County, Margate
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.270, -80.200
Observed near Rock Island Road in Margate.
A supercell thunderstorm moved across eastern Broward County, producing an EF0 tornado and several reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A supercell thunderstorm moved across eastern Broward County, producing an EF0 tornado and several reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 28, 3:23 AM EST, 10 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 323 AM EST WED FEB 28 2007 .DISCUSSION...WATER VAPOR IMAGERY SHOWS QUITE WELL A SHORT WAVE CURRENTLY MOVING FROM THE SOUTHEAST GOFMEX ACROSS S FLA. THIS IS FIRING UP CONVECTION OVER THE FLA STRAITS SOUTH OF THE KEYS. CURRENT ANALYSIS ALSO SHOWS WHAT IS LEFT OF THE QUASI-STATIONARY FRONT STILL LIES ACROSS CENTRAL FLA BUT IS MAKING SOME SLOW PROGRESS TO THE SOUTH. BOTH THE GFS AND NAM BRING THIS FRONT ABOUT TO LAKE OKEE AND THEN IT BECOMES DIFFUSE WITH LOW LEVEL FLOW BECOMING EASTERLY. THE QUESTION IS HOW IS ALL OF THIS GOING TO AFFECT THE FCST. WITH THE FRONT BECOMING DIFFUSE BEFORE GETTING TO OUR CWA, THIS WOULD TEND TO KEEP US IN THE MOIST AND UNSTABLE AIRMASS. ALSO WITH THE LOW LEVEL EASTERLY FLOW SETTING UP IN ADDITION TO A WEST COAST SEA BREEZE, THIS WOULD APPEAR TO SET THE STAGE FOR ANOTHER ROUND OF CONVECTION THIS AFTERNOON. THE MODELS ALL HAVE DIFFERENT SOLUTIONS AND MY DILEMMA IS THEY ALL HAVE SOME MERIT. THE GFS LOOKS AT THE ABOVE SCENARIO AND THE MAV HAS 50 PERCENT ACROSS THE BOARD. THIS GUIDANCE YESTERDAY HAD ONLY 20 PERCENT AND WAS RIGHT ON. HOWEVER, THE WRF SHOWS CONVECTION FORMING ALONG THE SEA BREEZE CONVERGENCE IN THE INTERIOR OF S FLA AND THEN REMAINING THERE ALL AFTERNOON. THE NAM SHOWS CONVECTION DEVELOPING MORE OF A HIT AND MISS VARIETY WITH LATE DAY STORMS FORMING ALONG THE COLLISION OF THE TWO SEA BREEZES AND THEN DRIFTING NORTHWARD. GIVEN THIS SOLUTION, THE MET ONLY AS 20 PERCENT POPS FOR CCF SITES. SINCE ANY OF THESE SCENARIOS COULD ACTUALLY HAPPEN, HAVE OPTED TO GO WITH 40 PERCENT COVERAGE. ONE REASON I HAVE OPTED FOR THIS IS THAT WHEN CONVECTION DOES BEGIN POPPING, THE WINDS ABOVE ABOUT 5K ARE STILL WESTERLY AND ACTIVITY WILL MOVE BACK TO THE EAST. FOR THURSDAY AND FRIDAY WITH THE FRONT NO LONGER IN THE PICTURE, ALL MODELS SHOW FAIR AMOUNT OF DRYING TAKING PLACE IN THE UPPER LEVELS SO ONLY ISOLATED AT BEST IS FORESEEN. ALSO, WIND FLOW BECOMES MORE SOUTHERLY AGAIN IN ADVANCE OF THE NEXT DEVELOPING SYSTEM OVER THE EASTERN U.S. AND IT IS GOING TO GET RATHER SUMMERY WITH HIGHS IN THE MID TO UPPER 80S AND DEW POINTS IN THE LOWER 70S. THE GFS IS NOW SHOWING NEXT UPSTREAM TROUGH DIGGING FARTHER SOUTH AND THIS BRINGS IN A STRONG COLD FRONT EARLY SUNDAY AND LOWS IN THE 40S BY MONDAY MORNING IN PALM BEACH AND THE WESTERN SUBURBS OF BROWARD AND MIAMI-DADE COUNTIES WITH LOWER 50S ALONG THE COAST. HIGH PRESSURE BEHIND THE FRONT WILL MOVE INTO THE ATLANTIC ON TUESDAY FOR A SLOW MODIFICATION. && .AVIATION...WITH A VEIL OF AS OR CS OVER SOUTH FLORIDA, ALL TERMINALS SHOULD REMAIN PREDOMINANTLY VFR EXCEPT FOR A CHANCE OF MVFR VSBYS AT TMB AND APF LATER TONIGHT. THE THICK VEIL WILL MOVE OUT BY MID MORNING ALLOWING HEATING TO DEVELOP CONVECTION AGAIN BY THE AFTERNOON. && .MARINE...LIGHT WINDS WILL KEEP THE SEAS AT LESS THAN 5 FEET THROUGH THE FIRST PART OF THE WEEKEND. AS THE FRONT MOVES ACROSS S FLA WATERS EARLY SUNDAY, WINDS WILL VEER TO THE N AND INCREASE IN SPEED WITH SEAS IN THE GULF STREAM BUILDING IN EXCESS OF 7 FEET INTO EARLY NEXT WEEK. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. MUCH COOLER AND DRIER AIR WILL FOLLOW THE COLD FRONT ON SUNDAY AND RELATIVE HUMIDITIES COULD FALL BELOW 35 PERCENT OVER A LARGE PART OF THE REGION SUNDAY AND MONDAY AFTERNOONS. THE EXTENT AND DURATION OF THESE CONDITIONS WILL BECOME MORE FINE TUNED AS THE WEEK WEARS ON SO STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 70 83 73 / 40 10 20 - FORT LAUDERDALE 81 72 83 73 / 40 10 10 - MIAMI 83 70 83 73 / 40 10 10 - NAPLES 81 66 83 70 / 40 10 10 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...18/GR
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1001 AM EST WED FEB 28 2007 FLZ063-066>075-010300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1000 AM EST WED FEB 28 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN TODAY... ...SOME STORMS POSSIBLY STRONG AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: WINDS WILL BECOME EAST AT 10 TO 15 MPH THIS AFTERNOON AND THIS COMBINED WITH LOW TIDE NEAR NOON WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THIS AFTERNOON. THUNDERSTORMS: A MODERATE RISK OF LIGHTNING WILL EXIST MAINLY THIS AFTERNOON OVER MOST AREAS OF SOUTH FLORIDA. A WEAK COLD FRONT OVER SOUTH CENTRAL FLORIDA WILL MOVE SLOWLY SOUTH TO LAKE OKEECHOBEE TODAY AND DISSIPATE. MEANWHILE...A SHORTWAVE TROUGH OVER THE GULF OF MEXICO, ALONG WITH MODEST INSTABILITY IN PLACE ACROSS THE AREA, WILL PRODUCE FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF THUNDERSTORMS TODAY. GREATEST CONCERN IS FOR GUSTY WINDS, SMALL HAIL, AND DANGEROUS LIGHTNING. WIND: WIND GUSTS TO 40 MPH MAY BE POSSIBLE ACROSS THE COASTAL WATERS WITH SOME STORMS TODAY. STRONG STORMS PRODUCING GUSTY WINDS MAY EVEN BE POSSIBLE ACROSS THE EAST COAST METRO AREAS AND ALSO OVER THE EVERGLADES. HAIL: SMALL HAIL UP TO DIME SIZE MAY BE POSSIBLE WITH ANY STRONG STORM THAT DEVELOPS TODAY OVER THE COASTAL ATLANTIC WATERS...EAST COAST METRO AREAS...AND THE EVERGLADES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER ANY INFORMATION REGARDING THE STRONG STORMS THAT MAY DEVELOP TODAY WILL BE APPRECIATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 103 PM EST WED FEB 28 2007 FLZ067-068-072-281830- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 103 PM EST WED FEB 28 2007 AT 1258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PARKLAND...OR 9 MILES NORTHWEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. TINGLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 127 PM EST WED FEB 28 2007 FLZ068-072-281900- PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 127 PM EST WED FEB 28 2007 AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARKLAND...OR NEAR CORAL SPRINGS...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS AND ALSO HAIL UP TO DIME SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. TINGLER
The Miami radar (KAMX), 76 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
10 hail, 1 tornado. Local standard time, as filed.
Observed near Rock Island Road in Margate.
Reported near intersection of Commercial Boulevard and State Road 7 in Fort Lauderdale.
EF0 tornado touched down in Tamarac just northwest of the intersection of Commercial Boulevard and Rock Island Road, where broken tree limbs and branches were noted. Tornado moved through Woodlands Country Club where it reached its peak intensity of 80-85 mph, damaging a roof and a porch screen in the 5700 block of Bayberry Lane. The tornado continued south-southwest and mainly produced damage to vegetation in the form of broken tree limbs and branches before lifting near the Florida Turnpike and Oakland Park Boulevard in Lauderhill.
Reported near intersection of Rock Island and McNab Road in North Lauderdale.
Reported near Oakland Park Boulevard and State Road 7 in Lauderdale Lakes.
Hail covering the ground at the government center at Broward Boulevard and Andrews Avenue in downtown Ft. Lauderdale.
Hail reported just north of Fort Lauderdale Executive Airport.
Reported in downtown Ft. Lauderdale.
Reported at A1A and Sunrise Boulevard in Fort Lauderdale Beach.
Reported near the Broward County Convention Center.
Reported near Davie Boulevard east of I-95.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11790, 11791, 11840, 11792, 11793, 11794, 11795, 11796, 11797, 11841, 11798.